Hail, McLean
- When
- August 2, 12:20 PM CST
- Where
- McLean County, Bloomington
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.150, -89.333
9 hail, 3 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 2, 8:55 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 955 AM CDT SAT AUG 2 2003 UPDATE TO ZONES AROUND 16Z. LATEST SFC ANALYSIS PLACES SEVERAL WEAK SFC BOUNDARIES ACROSS MIDWEST. LATEST 1415Z IR SATELLITE PLACES PLENTY OF CLOUDS ACROSS MISSOURI AND LOWER MS VALLEY. LATEST 1415Z W/V IMAGE PLACES PLENTY OF S/WS ACROSS GREAT LAKES...UPPER MIDWEST...AND PLAINS STATES. LATEST 1446Z KILX RADAR PLACES SCATTERED PCPN FROM WINCHESTER TO PETERSBURG. LATEST 1447Z KDVN RADAR PLACES A FEW SHOWERS ACROSS EASTERN IOWA. WILL UPDATE ZONES FOR WORDING AND INCREASE PRECIPITATION ACROSS CWA. .ILX...NONE. EH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL PUSH ACROSS THE MIDWEST OVER THE NEXT 12 TO 18 HOURS BRINGING WITH IT THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS TO PARTS OF CENTRAL ILLINOIS. IT APPEARS THE MOST CONCENTRATED AREA OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A SURFACE BOUNDARY LOCATED OVER EAST CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT WITH ANY OF THESE STORMS THAT DO DEVELOP THIS AFTERNOON WOULD BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. TORRENTIAL RAINFALL AND AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLOW MOVING UPPER LEVEL STORM SYSTEM IS FORECAST TO SINK SOUTH IN SOUTHEAST WISCONSIN BY LATE IN THE WEEKEND OR EARLY NEXT WEEK. FAIRLY COOL TEMPERATURES ALOFT WITH THIS LOW PRESSURE SYSTEM WILL INTERACT WITH AN UNSTABLE AIR MASS OVER CENTRAL ILLINOIS TO PRODUCE AT LEAST A CHANCE OF THUNDERSTORMS ONCE AGAIN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY AND MONDAY. AT THIS TIME...IT APPEARS THE THREAT FOR ANY ORGANIZED SEVERE WEATHER WILL BE LOW FOR BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER CENTRAL AND SOUTHEAST ILLINOIS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH
The Lincoln radar (KILX), 0 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
9 hail, 3 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Thunderstorm winds blew down large tree limbs and several power lines. Also, a car canopy was blown down.
Downburst winds blew through portions of Macon County. In Warrensburg, a large tree was blown down. In downtown Decatur, the winds destroyed several booths at the Decatur Celebration and injured 5 people, none seriously.
Numerous county roads were briefly flooded due to heavy rains.
Thunderstorm winds blew down several trees and power lines. A couple of the trees fell onto homes causing damage. Also, one home had several windows blown out. No injuries were reported.
Numerous county roads were briefly flooded due to heavy rains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378116, 5378117, 5378118, 5378119, 5378120, 5378121, 5378122, 5378123, 5378124, 5376823, 5376824, 5378125, 5378126, 5376825.